Advertisement

Second order mean field games with degenerate diffusion and local coupling

  • Pierre CardaliaguetEmail author
  • P. Jameson Graber
  • Alessio Porretta
  • Daniela Tonon
Article

Abstract

We analyze a (possibly degenerate) second order mean field games system of partial differential equations. The distinguishing features of the model considered are (1) that it is not uniformly parabolic, including the first order case as a possibility, and (2) the coupling is a local operator on the density. As a result we look for weak, not smooth, solutions. Our main result is the existence and uniqueness of suitably defined weak solutions, which are characterized as minimizers of two optimal control problems. We also show that such solutions are stable with respect to the data, so that in particular the degenerate case can be approximated by a uniformly parabolic (viscous) perturbation.

Mathematics Subject Classification

35K55 49N70 

References

  1. 1.
    Benamou J.D., Brenier Y.: A computational fluid mechanics solution to the Monge-Kantorovich mass transfer problem. Numer. Math. 84, 375–393 (2000)zbMATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Carmona, R., Delarue, F. Probabilist analysis of Mean-Field Games. SIAM J. Control Optim. 51(4), 2705–2734 (2013)Google Scholar
  3. 3.
    Cardaliaguet, P.: Weak solutions for first order mean field games with local coupling. To appear in Springer-INdAM volume “Analysis and Geometry in Control Theory and its Applications” (2015)Google Scholar
  4. 4.
    Cardaliaguet, P., Graber, P.J.: Mean field games systems of first order. To appear in ESAIM COCV (2015)Google Scholar
  5. 5.
    Cardaliaguet P., Carlier G., Nazaret B.: Geodesics for a class of distances in the space of probability measures. Calc. Var. Partial Differ. Equ. 1–26 (2012)Google Scholar
  6. 6.
    Cardaliaguet P., Silvestre L.: Hölder continuity to Hamilton–Jacobi equations with superquadratic growth in the gradient and unbounded right-hand side. Commun. Partial Differ. Eq. 37(9), 1668–1688 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Cardaliaguet, P., Lasry, J.-M., Lions, P.-L., Porretta, A.: Long time average of mean field games. Netw. Heterog. Media 7(2):279–301 (2012)Google Scholar
  8. 8.
    DiBenedetto E.: Degenerate parabolic equations. Springer (1993)Google Scholar
  9. 9.
    DiPerna R., Lions P.-L.: Ordinary differential equations, transport theory and Sobolev spaces. Invent. Math. 98(3), 511–547 (1989)zbMATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Ekeland, I., Temam, R.: Convex analysis and variational problems, english ed., vol. 28 of Classics in Applied Mathematics. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, (1999) (Translated from the French)Google Scholar
  11. 11.
    Gomes, D. A., Pimentel, E.: Time dependent mean-field games with logarithmic nonlinearities. arXiv preprint arXiv:1407.1261 (2014)
  12. 12.
    Gomes, D. A., Pimentel, E., Sánchez-Morgado, H.: Time dependent mean-field games in the subquadratic case. To appear in Communications in Partial Differential Equations arXiv preprint arXiv:1311.6684 (2013)
  13. 13.
    Gomes, D. A., Pimentel, E., Sánchez-Morgado, H.: Time dependent mean-field games in the superquadratic case. arXiv preprint arXiv:1311.6684 (2013)
  14. 14.
    Graber P.J.: Optimal control of first-order Hamilton–Jacobi equations with linearly bounded Hamiltonian, Appl. Math. Optim. 70(2), 185–224 (2014)Google Scholar
  15. 15.
    Huang M., Malhamé R.P., Caines P.E.: Large population stochastic dynamic games: closed-loop McKean-Vlasov systems and the Nash certainty equivalence principle. Commun. Inf. Syst. 6(3), 221–252 (2006)zbMATHMathSciNetGoogle Scholar
  16. 16.
    Ishii H.: On the equivalence of two notions of weak solutions, viscosity solutions and distribution solutions. Funkcial. Ekvac 38(1), 101–120 (1995)zbMATHMathSciNetGoogle Scholar
  17. 17.
    Lasry J.-M., Lions P.-L.: Jeux à champ moyen. I. Le cas stationnaire. C. R. Math. Acad. Sci. Paris 343(9), 619–625 (2006)zbMATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    Lasry J.-M., Lions P.-L.: Jeux à champ moyen. II. Horizon fini et contrôle optimal. C. R. Math. Acad. Sci. Paris 343(10), 679–684 (2006)zbMATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    Lasry J.-M., Lions P.-L.: Mean field games. Jpn. J. Math. 2(1), 229–260 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    Le Bris C., Lions P.-L.: Existence and uniqueness of solutions to Fokker–Planck type equations with irregular coefficients. Commun. Partial Differ. Equ. 33(7), 1272–1317 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  21. 21.
    Lions, P.L.: In Cours au Collège de France. http://www.college-de-france.fr
  22. 22.
    Pedregal, P.: Parametrized measures and variational principles, vol. 30. Springer Science & Business Media (1997)Google Scholar
  23. 23.
    Porretta A.: Weak solutions to Fokker–Planck equations and mean field games. Arch. Ration. Mech. Anal. 216(1), 1–62 (2015)zbMATHMathSciNetCrossRefGoogle Scholar
  24. 24.
    Stampacchia G.: Le problème de Dirichlet pour les équations elliptiques du seconde ordre à coefficients discontinus. Ann. Inst. Fourier (Grenoble) 15, 189–258 (1965)zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  • Pierre Cardaliaguet
    • 1
    Email author
  • P. Jameson Graber
    • 2
  • Alessio Porretta
    • 3
  • Daniela Tonon
    • 1
  1. 1.Ceremade, Université Paris-Dauphine, Place du Maréchal de Lattre de TassignyParis cedex 16France
  2. 2.828, Boulevard des MaréchauxPalaiseau CedexFrance
  3. 3.Dipartimento di MatematicaUniversità di Roma “Tor Vergata”RomaItaly

Personalised recommendations